MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM, STENT, METALLIC, EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM, STENT, METALLIC, EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation the evo-22-27-9-d device of lot number c2300860 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0053) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to the patients anatomy/pre existing conditions.It is known from the information available that the user was inserting the stent in the pyloric canal where the tumour was present.It is possible that the tumour may have exerted force/pressure on the device and endoscope adjustments created a contrasting push/pull effect on the gripped section of the stent which caused the premature deployment.However, without a device return, this cannot be confirmed.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reported, while deploying a evo-22-27-9-d device of lot number c2300860, before the correct placement was confirmed, it seemed that the stent had already detached from the deployment catheter.The user tried to recapture the stent to ensure correct placement, but it seemed that the stent had deployed slightly above the stricture and had detached just before the point of no return was reached.Confirmed quantity of 01 x used device.No adverse effects to the patient were reported.Balloon dilation was carried out successfully and the procedure was a success.Investigation findings conclude that a possible root cause could be attributed to the patient's anatomy/preexisting conditions.The tumour may have exerted force/pressure on the device and endoscope adjustments created a contrasting push/pull effect on the gripped section of the stent which caused the premature deployment.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-jan-2026.Additional information received on (b)(6) 2025: was the zip port facing upwards and slightly curved when backloading the wire guide? no, this is not applicable to this evo duodenal stent.Long system procedure was followed.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? n/a.If altered please indicate the procedure type (e.G., cholodochjejunostomy) n/a.Was resistance encountered when advancing the delivery system to the target location? no, the deployment was smooth and as intended.If resistance was felt how did the physician deal with the resistance encountered? n/a.Was a stent previously placed at the same or adjacent location? no.(if yes, was the complaint stent placed in the stent that/was already in situ?).Was pre-dilation performed? no.What was the position of the elevator during advancement/deployment/removal? open.Was the directional button pushed in, when attempting to re-capture the stent? yes, we tried to attempt to recapture the stent as the safety wire (stylet) was still attached.We discovered that the stent had already detached from the catheter as recapturing was not possible.At what stage was the red safety wire removed? there is no red safety write attached to an evo duodenal stent.
 
Event or Problem Description
Description of event doctor was busy inserting a metal stent in the pyloric canal where the cancer tumor was present.The deployment happened smoothly and the indication for good stent placement was followed.The yellow marker was in vision and proper placement was to be confirmed.Before the correct placement was then confirmed it seemed that the metal stent had already detached from the deployment catheter.We tried to recapture the metal stent to ensure correct placement.It had then already seemed that the stent had deployed slightly above the stricture.The stent detached just before the point of no return was reached.Our next steps were then to use a dilation balloon as the metal stent was not covering the whole stricture.Successful dilatation was achieved and the procedure was still a success.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM, STENT, METALLIC, EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
MDR Report Key23629780
Report Number3001845648-2025-00607
Device Sequence Number10314788
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)270521(10)C2300860
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC2300860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/05/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale